Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 17, 2014, 10:11:33 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619985
  • Total Topics: 46708
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 218
Total: 222

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Visual Hallucinations and/or Strange Thoughts  (Read 1390 times)

0 Members and 1 Guest are viewing this topic.

Offline odyssey

  • Member
  • Posts: 763
  • One Crazy Mofo!
Visual Hallucinations and/or Strange Thoughts
« on: December 26, 2009, 08:10:48 PM »
I've been on Truvada/Norvir/Reyataz for almost 2 months now, and I've been experience mild visual hallucinations and some pretty strange thoughts. The things I see aren't so clear that I mix them up with things that are actually here, but its still pretty disturbing for me. Also, I tend to have weird thoughts, like about spiders crawling all over me and miniature monkeys on giant bananas, etc. Has anyone else gone through stuff like this. I should mention that I have a history of mental differences, as I have Asperger's Syndrome, so my brain is already different, that's why we avoided Atripla in the first place. I plan to call the doctors office in the morning on Monday because its gotten to the point where I can't handle it and I ended up in the emergency room where they prescibed me Ativan to help me calm down. Geez, I hope you guys and gals can read through this ramble. I guess I'm just looking for advice or to see if someone else had gone through the same thing?? Thanks!

Odyssey
01/09/09- diagnosed HIV+
01/16/09   CD4-425    22%     VL- 32415
11/09- started Truvada/Reyetaz/Norvir
03/10- stopped Truvada/Reyetaz/Norvir
10/18/11   CD4- 328   20%     VL- 84,000
10/25/11   CD4- 386   22%
10/28/11- start Truvada/Reyetaz/Norvir
3/8/12      CD4- 503   31%     VL 57

Offline mecch

  • Member
  • Posts: 10,712
  • red pill? or blue pill?
Re: Visual Hallucinations and/or Strange Thoughts
« Reply #1 on: December 26, 2009, 09:11:44 PM »
well it seems like something is quite reactive with you psychologically. I guess it was wise to avoid Atripla but if it is happening with this combo also, then isn't it the job of specialists to find a working solution. you have your right to sanity even with a HAART combo and your special mind, so why don't you ask all your doctors to help find a solution.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: Visual Hallucinations and/or Strange Thoughts
« Reply #2 on: December 27, 2009, 03:40:44 PM »
Central nervous system disturbance is usually connected with efavirenz, one of the drugs in Atripla, but there are several reports of this happening on atazanavir (Reyataz).

The best solution is always changing the offending drug, if possible, though some people choose to use additional drugs like Ativan long term to manage the situation. 

Good luck to you, hope it sorts out

- matt
"The object is to be a well patient, not a good patient"

Offline odyssey

  • Member
  • Posts: 763
  • One Crazy Mofo!
Re: Visual Hallucinations and/or Strange Thoughts
« Reply #3 on: December 27, 2009, 06:33:33 PM »
I feel somewhat frustrated because on none of the patient or prescribing information information "leaflets" that AIDMEDS links to on the drug manufacturer websites does it mention anything similar to what I'm going through for any of my drugs. The only CNS (central nervous system) mentioned is depression, and if you ask me, seeing things is a far bit different from depression. So where are these "reports" to be found? Do the companies know this is even happening to people?
01/09/09- diagnosed HIV+
01/16/09   CD4-425    22%     VL- 32415
11/09- started Truvada/Reyetaz/Norvir
03/10- stopped Truvada/Reyetaz/Norvir
10/18/11   CD4- 328   20%     VL- 84,000
10/25/11   CD4- 386   22%
10/28/11- start Truvada/Reyetaz/Norvir
3/8/12      CD4- 503   31%     VL 57

Offline mecch

  • Member
  • Posts: 10,712
  • red pill? or blue pill?
Re: Visual Hallucinations and/or Strange Thoughts
« Reply #4 on: December 27, 2009, 07:41:44 PM »
I dont know about the reports and all, maybe Newt can fill you in. I had pretty trippy experiences with efavirenz, but not with reyataz.  Sometimes it was like a light acid trip. it wasn't unpleasant at all. The agitation and tenseness that followed a month later was unpleasant.  i think all that qualifies as CNS reactive.  I'm guessing that if you describe this to your HIv doc and your shrink they will take it quite seriously and help find a solution.  
Your exact challenge may not be in any literature. Besides, you said you have a special brain anyway. There's probably not much research on your special case with being HIV and on HAART. 
« Last Edit: December 27, 2009, 07:43:26 PM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline odyssey

  • Member
  • Posts: 763
  • One Crazy Mofo!
Re: Visual Hallucinations and/or Strange Thoughts
« Reply #5 on: December 27, 2009, 08:43:38 PM »
I spoke to my psychologist just a little while ago, and he told me to call my ID doc tomorrow morning and describe what is going on and ask to be seen. I feel a little better now knowing there's a plan in place, and other than that, I'll just be using the Ativan tonight to help me get some rest until the morning.
01/09/09- diagnosed HIV+
01/16/09   CD4-425    22%     VL- 32415
11/09- started Truvada/Reyetaz/Norvir
03/10- stopped Truvada/Reyetaz/Norvir
10/18/11   CD4- 328   20%     VL- 84,000
10/25/11   CD4- 386   22%
10/28/11- start Truvada/Reyetaz/Norvir
3/8/12      CD4- 503   31%     VL 57

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.